I've been on lamictal 6 weeks. I was starting to feel better on 100 mg then slightly depressed again. I'm now on 200 mg and still a little depressed. When will I feel steadily happy?
I agree - If your primary symptom is depression, this medication MAY only go so far for you. Most likely, you'll do well if your doctor adds an antidepressant along with it. Used alone, this medication is meant more for people whose mood swings vary wildly from euphoria to depression and back in a bipolar sense. Picturing it like a swing, swinging from one side to the next; the medication helps to stabilize the swing and center it so it doesn't swing back-and-forth so much. I'm glad to hear that you have had some good success so far and hope that continues for you. I also had the same experience where it worked great for me for a little while then seem to wear off. What I needed was an increased dose. However my diagnosis is bipolar depression and adding an antidepressant to someone with my condition can be dangerous.
Do you have bi polar ( manic or depressive)?
What is Lamictal?
Lamictal (lamotrigine) is an anti-epileptic medication, also called an anticonvulsant.
Lamictal is used either alone or in combination with other medications to treat epileptic seizures in adults and children. Lamotrigine is also used to delay mood episodes in adults with bipolar.
Initially, Lamotrigine was mainly used for treating people with acute depression, mania, and suffered from mixed states. These people were not responding to existing medicines, but did well on Lamotrigine. When they were put on this drug for long term, severe episodes were controlled and there is evidence in support of this that is steadily increasing.
If lamotrigine works, it should produce a sense of well-being by relieving symptoms of depression, mania and sometimes anxiety. Many people say they are able to see things in perspective better and are less reactive to stress while taking it.
Lamotrigine takes several weeks for the full effects to come on. Though it is usually well tolerated, lamotrigine has one important side effect: a rash (see below; read “Preventing rashes” before starting the medicine).
Some side effects:
loss of strength
trembling or shaking
trouble with sleeping
unusual weight loss
You should check with your doctor immediately if any of these side effects occur when taking lamotrigine
changes in vision
clumsiness or unsteadiness
continuous, uncontrolled back and forth or rolling eye movements
increase in seizures
Hope this helps!
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Aug 2010 • 2 answers
Posted 29 Jul 2013 • 2 answers
Depression - hi, I feel so alone, back in april I was at my lowest point so we went in to see a new?
Posted 26 Sep 2014 • 5 answers
I have been on 75mg. Of Bupropion/Wellbutrin for one week..I feel happy happy happiness..The first 3
Posted 29 Feb 2016 • 0 answers
Posted 5 Mar 2016 • 0 answers